Idaho, 2007Damaging Wind in Idaho, September 4, 2007
September 4, 2007 · NWS PIH · 1 event in 1 county or zone
Thunderstorm winds damaged the roof of an industrial building.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm winds damaged the roof of an industrial building.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Sep 4, 2:29 PM MST, 40 minutes earlier.
Area forecast discussion, Sep 4, 2:29 PM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
329 PM MDT TUE SEP 4 2007
.DISCUSSION...CLOSED UPPER LOW ALREADY AFFECTING EASTERN IDAHO.
THE WETTEST AIRMASS OF SOME TIME PARKED OVER THE EASTERN HALF OF
THE AREA WITH THETA-E VALUES APPROACHING 350 IN PLACES. CONVECTION
ALREADY ONGOING WITH STRONGEST CELLS ALONG SOUTHERN BORDER. MAIN
THREAT APPEARS TO BE WINDS AND HAIL...BUT HEAVY RAINFALL ALSO A
THREAT OVERNIGHT SO ISSUED A FLASH FLOOD WATCH FOR EASTERN HIGHLANDS
ALONG WYOMING BORDER STARTING AT MIDNIGHT. WITH PW VALUES APPROACHING
1.5 INCHES ON GOES SOUNDER...FEEL CONFIDENT IN AT LEAST HEAVY RAIN
WORDING. FIRST WEAK SFC COLD FRONT ALREADY THROUGH BUT SECOND AND
MORE POTENT FRONT STILL ON TARGET TO PASS THROUGH FCST AREA THIS
EVENING AS UPPER LOW SWINGS TOWARD ID/OR/NV BORDER OVERNIGHT. THIS
IS SLIGHTLY SLOWER THAN PREVIOUS RUNS. UPPER JET REMAINS ACROSS
AREA...WITH STRONG DYNAMICS CONTINUING INTO WEDNESDAY. CONCERN
SHIFTS BACK TO THE CENTRAL MTNS WHERE DEFORMATION ZONE BEHIND AXIS
OF UPPER LOW HELPS TO REFOCUS PRECIPITATION. DYNAMICS NOT AS
IMPRESSIVE...BUT QPF AMOUNTS ARE. WITH ACTIVE FIRES AND RECENT
BURN SCARS OVER THE AREA...FLASH FLOOD WATCH MAY BE NEEDED FOR
WEDNESDAY ACROSS CENTRAL MTNS. AS AXIS OF UPPER LOW SHIFTS INTO
WYOMING WED NIGHT...DEFORMATION ZONE FOLLOW IT...BRINGING RENEWED
THREAT OF HEAVY PRECIP TO UPPER SNAKE HIGHLANDS. UPPER LOW LFTS
NORTHEAST ON THU INTO THE NORTHERN PLAINS...FINALLY BRINGING AN
END TO PRECIP ACROSS FCST AREA. MODEL RUNNING QPF AMOUNTS THROUGH
THAT TIME EXCEED 2 INCHES IN PLACES. NORTHWEST FLOW RIDGE SETS IN
ACROSS REGION...MAINTAINING COOL BUT DRY FLOW ACROSS THE FCST
AREA. TEMPS DO NOT LOOK TO RECOVER SIGNIFICANTLY OVER THE
WEEKEND...ESPECIALLY WITH REINFORCING COOL TROUGH FCST TO ARRIVE
FRI NIGHT AND SAT. WITH SOURCE REGION OVER LAND LITTLE PRECIP
EXPECTED. THIS WAVE REINFORCES DEEP TROUGH OVER CENTRAL US...BUT
MODELS HAVING A DIFFICULT TIME RESOLVING JUST HOW DEEP. BY
MON...OPERATIONAL GFS DEVELOPS CLOSED LOW OVER WASHINGTON STATE
THAT MORE CLOSELY RESEMBLES A LATE WINTER SYSTEM FOR THIS REGION.
THIS IDEA HAS LITTLE SUPPORT FOR ENSEMBLES OR ECMWF HOWEVER. AS A
RESULT OF THE UNCERTAINTY PAST THE WEEKEND AND THE ONGOING SHORT
TERM CONCERNS...MADE NO CHANGES PAST FRI. DMH
&&
.AVIATION...SCTD TSTMS WILL SPREAD ACRS MOST OF SOUTHEAST IDAHO THIS
AFTN/EVE. SOME OF THESE STORMS MAY CONTAIN HAIL AND STRONG SFC WIND
GUSTS...ESPECIALLY OVER THE SRN HIGHLANDS. TSTMS WILL DIMINISH IN
INTENSITY LATER THIS EVENING. SHOWERS AND A FEW TSTMS WILL BE
POSSIBLE AGAIN THU AS AN UPPER CLOSED LOW MOVES OVERHEAD. OVERALL
CONDITIONS SHOULD REMAIN VFR...EXCEPT FOR BRIEF MVFR VIS IN TSTMS.
HEDGES
&&
.FIRE WEATHER...AN UPPER CLOSED LOW WILL MOVE OVER IDAHO ON
WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH
MOST AREAS THROUGH THIS EVENING. THERE IS PLENTY OF MOISTURE WITH
THIS SYSTEM...SO THUNDERSTORMS WILL PRODUCE WETTING RAIN. GUSTY
WINDS ARE POSSIBLE WITH THUNDERSTORMS...ESPECIALLY ACROSS THE
SOUTHERN HIGHLANDS THROUGH THIS EVENING. MORE RAIN AND THUNDERSTORMS
WILL DEVELOP BENEATH THE UPPER LOW ON WEDNESDAY...WITH WETTING RAIN
IN MANY AREAS. RAINFALL AMOUNTS MAY BE SUFFICIENT TO PRODUCE FLASH
FLOODING AND DEBRIS FLOWS IN BURNED AREAS. TEMPS WILL REMAIN ON THE
COOL SIDE FOR THE NEXT COUPLE OF DAYS...WITH SUBSTANTIALLY HIGHER
HUMIDITY READINGS. HEDGES
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM MIDNIGHT MDT TONIGHT THROUGH WEDNESDAY
MORNING FOR IDZ019-023>025.
&&
Hazardous weather outlook, Sep 4, 2:30 PM MST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
330 PM MDT TUE SEP 4 2007
IDZ017>025-031-032-052130-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
330 PM MDT TUE SEP 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF SEVERE WEATHER OVER PORTIONS OF EASTERN IDAHO
TONIGHT. AREAS ALONG THE UTAH BORDER MAY SEE VERY STRONG STORMS
DEVELOP THROUGH THIS EVENING. THESE STORMS MAY PRODUCE DAMAGING
WINDS AND LARGE HAIL. OTHER STORMS ACROSS THE REGION MAY PRODUCE
LOCALLY HEAVY RAINFALL...AND A THREAT OF FLASH FLOODING EXISTS
ALONG THE WYOMING BORDER AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STORMS WITH HEAVY RAINFALL ARE FORECAST TO CONTINUE ACROSS EASTERN
IDAHO THROUGH WEDNESDAY NIGHT. HEAVY RAINFALL IS POSSIBLE...AND
CONDITIONS WILL BE MONITORED FOR FLASH FLOODING. THE PRECIPITATION
SHOULD END BY LATE THURSDAY ACROSS ALL OF EASTERN IDAHO...WITH
COOL AND DRY CONDITIONS EXPECTED FOR THE REMAINDER OF THE FORECAST
PERIOD.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Thunderstorm Wind, Cassia
- When
- September 4, 3:09 PM MST to 3:15 PM MST
- Where
- Cassia County, Burley
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 42.530, -113.780
Thunderstorm winds damaged the roof of an industrial building at the corner of Albion Avenue and 13th Street in Burley.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, September 4 to 5, 20071 death · 1 injured · EF0 · 5 events
- Flash Flooding and Hail in Utah, September 4 to 5, 2007$24,000 · 1 in hail · 16 events
- Lightning Strike in Florida, September 4, 20073 injured · 1 event
- Flash Flood and Hail in California, September 4, 2007$20,000 · 60 kt wind · 3 events
- Flash Flooding and Lightning Strike in Arkansas, September 4 to 5, 2007$2,000 · 14 events
- Hail in Montana, September 4, 20071 in hail · 4 events
- Dense Fog in Wisconsin, September 4 to 5, 20074 events
- Hail and Damaging Wind in Michigan, September 4, 2007$1,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Idaho, September 4, 200752 kt wind · 3 events
- Damaging Winds in Nevada, September 4, 200751 kt wind · 2 events
- Damaging Winds in Idaho, September 4, 2007$1,000 · 60 kt wind · 2 events
- Marine Hail in Lake Superior, September 4, 20070.88 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61258.